MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM512.1
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that 12.1mm vticm512.1 implantable collamer lens of a -8.5/4.0/076 (sphere/cylinder/axis) was implanted into the patient's eye on (b)(6) 2023.Lens rotaton was observed.
 
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected information: b5- the reporter indicated that the surgeon implanted a 12.1mm vticm5_12.1 implantable collamer lens of diopter -8.50/4.0/076 (sphere/cylinder/axis) into the patients left eye (os) on (b)(6) 2023.The patient experienced lens rotation and loss of visual acuity.Reportedly "os has a rotation of the -8.5/4.0/076 evo (b)(6) to 160 degrees when it was placed at 179; the patient's vision dropped from 20/25 at week 1 to 20/60 today.This was the recommended 12.1mm size (pentacam 11.1mm/iol master 700 was 11.4mm; true acd 3.03mm) but the vault is about 50% corneal thickness.This may have led to the rotation".The lens was explanted.H6- health effect - impact code: "2137" should be added.H6- health effect - impact code: "2199" should be removed and "4627" should be added.H6- medical device problem code: "3189" should be removed and "2993" be added.Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found optic and haptic torn.Due to lens damage a dimensional inspection could not be performed.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia, CA 91016
6263037902
MDR Report Key18407299
Report Number2023826-2023-05801
Device Sequence Number2761455
Product Code QCB
UDI-Device Identifier00841542113205
UDI-Public00841542113205
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberVTICM512.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexUnknown